Ask a doctor

Severe Dark Spots After 35% TCA Peel

I am 44 years old Asian Indian with light brown skin. I used 35% TCA peel with q tip on my face for wrinkles. The frosted areas turned very dark brown on day 1. This is day two and my face looks like it has been painted with a deep brown color surrounded by slight erythma and very light brown skin which was not treated. I understand this should peel on day 4 and hope it does but am very worried because tca can cause hyperpigmentation in Asians. When is the right time to start hydroquinone?

Doctor Answers (2)

35% TCA was a bad idea

+1

Ethnic skin often has a problem with high TCA peels. Maybe 10% can be used, but 20-30% salicylic acid or Jessner's under doctor supervision are the smarter options. But since the harm has been done, there is no use kicking yourself for causing the hyperpigmentation. Go now to a dermatologist (ASAP) and they can help reverse the damage and decrease the severity of the pigmentation. Good luck

Web reference: http://www.drmarylupo.com

New Orleans Dermatologist
5.0 out of 5 stars 8 reviews

Skin lightening agents and creams following chemical peel

+1

This will vary tremendously among practitioners with some beginnning tratment even prior to the peel. Generally Retin-A and a topical steroid are also utilized in combination with the hyroquinone. I typically wait about 3 weeks.

Chicago Plastic Surgeon
5.0 out of 5 stars 39 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...